A case report of drug rash with eosinophilia and systemic symptoms syndrome induced by dapsone
Keywords:Dapsone, Dapsone hypersensitivity syndrome, DRESS syndrome
Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is a distinct, severe, idiosyncratic reaction to a drug characterized by a prolonged latency period. It is followed by a variety of clinical manifestations, usually fever, rash, lymphadenopathy, eosinophilia, and a wide range of mild-to-severe systemic presentations. Among sulfonamides, Dapsone, sulfamethoxazole-trimethoprim and sulfasalazine are the most common offending drugs. We report here a case of DRESS syndrome due to dapsone.
Rohilla A, Yadav S. Adverse drug reaction: An overview. Int J Pharm Res. 2013;3(1):10-2.
Chen YC, Chiu HC, Chu CY. Drug reaction with eosinophilia and systemic symptoms. A retrospective study of 60 cases. Arch. Dermatol. 2010;146:1373-9.
Husain Z, Reddy BY, Schwartz RA. DRESS syndrome: Part I. Clinical perspectives. J Am Acad Dermatol. 2013;68:693.
Kosseifi SG, Guha B, Nassour DN, Chi DS, Krishnaswamy G. The Dapsone hypersensitivity syndrome revisited: A potentially fatal multisystem disorder with prominent hepatopulmonary manifestations. J Occup Med Toxicol. 2006;1:9.
Cacoub P, Musette P, Descamps V, Meyer O, Speirs C, Finzi L, et al. The DRESS syndrome: a literature review. Am J Med. 2011;124(7):588-97.
Besli GE, Yldrm S, Ylmaz K, Yuksel E. Drug reaction with eosinophilia and systemic symptoms syndrome or hematologic malignancy? A case report of a 4-year-old boy. Pediatr Emerg Care. 2017;33(7):494-6.
Marcus N, Smuel K, Almog M, Prais D, Straussberg R, Landau D, et al. Successful intravenous immunoglobulin treatment in pediatric aevere DRESS syndrome. J Allerg Clin Immunol Pract. 2018;6(4):1238-42.
Rzany B, Correia O, Kelly JP, Naldi L, Auquier A, Stern R. Risk of Stevens-Johnson syndrome and toxic epider mal necrolysis during first weeks of antiepileptic therapy: a case-control study. Lancet. 1999;353(9171):2190-4.
Eshki M, Allanore L, Musette P, Milpied B, Grange A, Guillaume JC, et al. Twelve-year analysis of severe cases of drug reaction with eosinophilia and systemic symptoms: a cause of unpredictable multiorgan failure. Arch Dermatol. 2009;145(1):67-72.
Chaudhary S, Macleod M, Torchia D, Romanelli P. Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome. J Clin Aesthet Dermatol. 2013;6(6):31-7.
Simrun D, Koteshwar K, Rajavardhan T, Bhavani M, Reddannal L, Sreedhar V. A case report on dapsone syndrome. Indian J Phar Pract. 2019:12(4):277-9.
Knowles SR, Shapiro LE, Shear NH. Reactive metabolites and adverse drug reactions: Clinical considerations. Clin Rev Allerg Immunol. 2003;24:229-38.